| Model Number |
18780S |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Hypoventilation (1916); Unintended Extubation (4564)
| Date of Event |
11/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during use, the hypoventilation alarm sounded, and upon checking, the inflation line was found to be damaged.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during use, the hypoventilation alarm sounded but there was no drop in spo2, and upon checking, the inflation line was found to be damaged.Replacement of the tube was done.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the inflation line is damaged and there was failure mode leak in inflation line.Functional testing that one sample of taperguard endotracheal tube with stylet part number 18780s was received for evaluation, no lot number was provided, the sample was received outside its pouch.An inflation/deflation test was performed on the tube, using a syringe 25cc of air was applied to the cuff and it was observed the cuff deflated immediately.It was reported that the inflation line broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned.Do not overinflate the cuff.Ordinarily, the cuff pressure should not exceed 25 cmh2o.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Check to verify that the cuff inflation system is not leaking.Integrity of the system should be verified periodically during the intubation period.Any deviation from the selected seal pressure should be investigated and corrected immediately.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.